Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LAVEY

Roaccutane causing large sebaceous cysts

Commenced Roaccutane 30 mg daily 8 weeks ago for moderate acne, from week 2 I developed really large sebaceous cysts which I still have.  Seen my Dermatology Nurse end of December 15 who increased Roaccutane to 50 mg daily.  I explained that I was developing these cysts but her answer was my skin will get worse before it gets better (but how much worse).  Seen my Dr also last week who prescribed Erythromycin 250 mg twice daily to try and calm cysts down (no improvement).  So in desperation I booked a private Dermatologist Appointment this morning who advised me to take oral steriods 30 mg x 5 days, 20 mg x 5 days and 10 mg x 5 days and stop Roaccutane.  Advised that I re-start Roaccutane 10 mg after oral steriods are completed.  So confused about everything, any advice please. 

Share this post


Link to post
Share on other sites

First off, I am so sorry you're going through this.  People respond differently to accutane and the breaking out in the first few months can sometimes be devastating.  Definitely talk to your prescribing doc about your concerns.  I would not recommend consulting with two doctors as other meds can interfere with the potency of accutane or cause adverse reactions.  Keep us posted 

Share this post


Link to post
Share on other sites
9 hours ago, LAVEY said:

Commenced Roaccutane 30 mg daily 8 weeks ago for moderate acne, from week 2 I developed really large sebaceous cysts which I still have.  Seen my Dermatology Nurse end of December 15 who increased Roaccutane to 50 mg daily.  I explained that I was developing these cysts but her answer was my skin will get worse before it gets better (but how much worse).  Seen my Dr also last week who prescribed Erythromycin 250 mg twice daily to try and calm cysts down (no improvement).  So in desperation I booked a private Dermatologist Appointment this morning who advised me to take oral steriods 30 mg x 5 days, 20 mg x 5 days and 10 mg x 5 days and stop Roaccutane.  Advised that I re-start Roaccutane 10 mg after oral steriods are completed.  So confused about everything, any advice please. 

Hey, you are not alone. A lot of us are passing through serious acne.  i can only say please stay with one derm. Before doing anything do a little research about if the skin does go like that at the beginning of this treatment.

Share this post


Link to post
Share on other sites

Sorry for your troubles. Initial breakout is pretty common and severe for some people. The other posts are right about staying with your original Doctor. Steroids can be injected at the cyst itself if it is very inflamed. Erythromycin is not that great. Amoxicillin and co-trimoxazole  (trimethoprim/sulfamethoxazole) are far more effective and not contradicted with accutane. I would just continue with the accutane, and ask about a different antibiotic.
good luck 

Share this post


Link to post
Share on other sites

Same thing happened to me on accutane. The cysts were huge and painful. You're always welcome to run your concerns by your derm, but this was totally normal for me on the drug. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×